Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 58, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 9, 2016, 4:47 AM EDT. It took effect at Jul 9, 2016, 11:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 4:47 AM EDT (08:47 UTC)
- In effect from
- Jul 9, 2016, 11:00 AM EDT
- Expired
- Jul 10, 2016, 1:40 AM EDT
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
226 WHUS71 KBUF 090847 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 447 AM EDT SAT JUL 9 2016 LEZ040-041-091700- /O.NEW.KBUF.SC.Y.0058.160709T1500Z-160710T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 447 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT SUNDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-091700- /O.NEW.KBUF.SC.Y.0058.160709T1500Z-160710T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 447 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
6 follow-up statements
282 WHUS71 KBUF 091041 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 641 AM EDT SAT JUL 9 2016 LEZ040-041-091845- /O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 641 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT SUNDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-091845- /O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 641 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
681 WHUS71 KBUF 091438 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 AM EDT SAT JUL 9 2016 LEZ040-041-092245- /O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1038 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-092245- /O.CON.KBUF.SC.Y.0058.160709T1500Z-160710T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1038 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
561 WHUS71 KBUF 091850 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 250 PM EDT SAT JUL 9 2016 LEZ040-041-100300- /O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 250 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-100300- /O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 250 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
259 WHUS71 KBUF 092328 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 728 PM EDT SAT JUL 9 2016 LEZ040-041-100600- /O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 728 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-100300- /O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 728 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS71 KBUF 100254 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1054 PM EDT SAT JUL 9 2016 LEZ020-100400- /O.EXP.KBUF.SC.Y.0058.000000T0000Z-160710T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1054 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... $$ LEZ040-041-100600- /O.CON.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1054 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS...WEST 10 TO 15 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
667 WHUS71 KBUF 100540 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 140 AM EDT SUN JUL 10 2016 LEZ040-041-100645- /O.CAN.KBUF.SC.Y.0058.000000T0000Z-160710T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 140 AM EDT SUN JUL 10 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SMITH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 4:44 AM EDT, 3 minutes earlier.
Area forecast discussion, Jul 9, 4:44 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
444 AM EDT SAT JUL 9 2016
.SYNOPSIS...
An upper level disturbance will bring some showers and thunderstorms
today, providing some much needed rainfall to some areas. This will
also usher in cooler air for the weekend which will bring a respite
from the recent heat, however high pressure will return next week,
bringing another round of dry weather and mid-summer heat.
&&
.NEAR TERM /THROUGH TONIGHT/...
A mature, vertically stacked low currently centered over Georgian
Bay will track across eastern Ontario province and into the Saint
Lawrence valley tonight while filling. While overnight convection
has largely fallen apart, expect scattered showers and perhaps a few
thunderstorms to re-develop across the forecast area this afternoon
as the mid-level trough axis moves overhead and low/mid-level lapse
rates steepen significantly. The one fly in the ointment across
Western New York will be the entrainment of mid-level drier air into
the low that may stymie convection, however given the presence of
the trough and surface dewpoints that will still be well into the
60s, will leave in scattered showers with a chance of thunder for
the western half of the forecast area, with a slightly higher chance
along the lake breeze convergence zone between Niagara Falls and
Rochester. The greatest likelihood of showers and thunderstorms this
afternoon and into tonight will be found east of Lake Ontario, where
synoptic moisture will be found in greater abundance.
The chance for thunderstorms will wane as we move into the evening
hours with the loss of diurnal heating, nonetheless, we will
maintain at least a chance of showers through the overnight hours as
the upper level trough axis will continue to make its way across the
region. Regarding temperatures, we will finally see some relief from
the recent heat as cooler and slightly drier air advects into the
region behind a cool front that is currently on our doorstep. Look
for highs to run in the mid to upper 70s for most areas, with
perhaps a few areas in the Genesee valley and north of the Finger
Lakes hitting 80 degrees. Lows tonight will run in the low to mid
60s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
During the course of Saturday night...the axis of a fairly pronounced
mid level trough will slowly meander from the southern Ontario/Quebec
border into the Upper Saint Lawrence Valley and eastern New York...while
its associated modest surface low drifts across northern New York. Deeper
moisture and large-scale lift attendant to these two features will maintain
a likelihood of showers across our North Country zones through the night...
while the remainder of the region will be under the influence of shallower
moisture and weaker forcing...which will support progressively more
scattered shower activity with increasing southwestward extent. Leftover
diurnally-driven instability will also support the chance of a few more
thunderstorms into Saturday evening...before the loss of heating and
nocturnal stabilization of the boundary layer allows these to fade out
in time for the second half of the night. Otherwise...expect a fair amount
of cloud cover to linger across the entire area with a cooler cyclonic
flow in place...with the arrival of cooler and less humid air also
allowing overnight lows to pull back to the upper 50s to mid 60s.
On Sunday the mid level low and its surface reflection will drift east
across New England...allowing surface-based high pressure and drier air
over the central Great Lakes to build east into our region. This will
result in any lingering scattered showers across the Finger Lakes and
North Country diminishing from west to east...with fairly widespread
early morning cloud cover giving way to partly suny skies in most areas
by mid to late afternoon. Otherwise we can expect Sunday to be the coolest
and most comfortable day of the next week...with 850 mb temps of around
+10/+11C supporting highs ranging in the mid to upper 70s in most places...
and surface dewpoints falling into the 55-60 degree range.
After that...the aforementioned surface high will settle directly across
our region Sunday night and Monday...before drifting to the Mid Atlantic
coastline Monday night. This will result in fair/dry weather along with
mostly sunny/mainly clear skies for the balance of this period...while
building heights/warming temps aloft allow temperatures to climb back
into the lower to mid 80s in most places on Monday. This stated...humidity
levels will remain on the comfortable side with surface dewpoints mostly
lingering in the 55-60 degree range...which will also allow for overnight
lows to largely range in the mid 50s to lower 60s both Sunday and Monday
nights.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As has been advertised in this space for a number of days now...the first
two days of this period will feature continued mainly dry weather along
with a return to summertime heat and humidity...thanks to mid and upper
level ridging building eastward from the Central Great Lakes to the
northeastern states. With some medium range model runs depicting 850 mb
temps climbing to as high as +20C to +21C by Wednesday...it is possible
that high temps could climb into the lower to mid 90s in many areas by the
middle of next week...with the hottest overall temps most likely across the
Genesee Valley and Finger Lakes regions. Meanwhile...surface dewpoints will
climb back into the mid 60s...and should once again lend a decidedly sticky
midsummer feel to our airmass.
Later on in the week...chances for some showers and thunderstorms should
return as an initial modest shortwave trough and subsequent frontal system
approach and interact with the very warm and humid airmass in place across
our region. Given the distant time frame...have covered these in the forecast
with some broadbrush low-mid range chance PoPs for now.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms from earlier have largely fallen apart
across the forecast area this morning. Enough mid-level cloud cover
exists to have so far prevented the formation of lower cigs/vsbys
across the Southern Tier, nonetheless satellite imagery indicates
an area of clearing just to our west, and given the low dewpoint
depressions across the Southern Tier, any clearing should lead to
rapid development of IFR conditions there.
Otherwise, a low pressure system will continue to cross the area on
Saturday, likely triggering another round of showers and
thunderstorms east of Lake Ontario and across the Mohawk Valley,
though lake shadowing should lower chances considerably at KART.
Farther west, any activity is expected to be more scattered in
nature, with the best chances for any shower/thunderstorm
development occurring along the lake breeze convergence zone between
KIAG-KROC during the afternoon hours. In addition, gusty
southwesterly winds will present across the Niagara Frontier thanks
to a combination of the lake breeze and winds feeding in behind the
departing low pressure system.
Otherwise, conditions should generally remain VFR across the
forecast area outside of any convection.
Outlook...
Saturday Night...Mainly VFR. A chance of showers.
Sunday...Mainly VFR. A chance of showers east of Lake Ontario.
Sunday night through Wednesday...VFR.
&&
.MARINE...
A low pressure system will pass just north of Lake Ontario over the
next 24 hours. While generally calm conditions are to be found on
the lakes early this morning, look for southwesterly winds to
freshen this afternoon, particularly on Lake Erie. Rapidly
increasing winds to 25 kts funnelling down the lake will rapidly
build waves into the 4-6 ft range this afternoon, necessitating a
small craft advisory that will last through this evening. Winds on
Lake Ontario will not be as strong owing to the proximity to the low
center and the lack of funnelling effects.
Once small craft advisories expire tonight, look for a return to
tranquil conditions for the latter half of the weekend as the low
weakens and pulls away from the area. High pressure will take its
place, ushering in another period of calm conditions on the lake
that will last through much of the coming week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from 11 AM EDT this morning through
late tonight for NYZ010-019-085.
MARINE...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Sunday for LEZ040-041.
Small Craft Advisory from 11 AM this morning to 11 PM EDT
this evening for LEZ020.
&&
SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...WOODHazardous weather outlook, Jul 8, 1:46 PM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 146 PM EDT FRI JUL 8 2016 NYZ001>008-010>014-091800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- 146 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-085-091800- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 146 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND POSSIBLY REACH THE WESTERN SOUTHERN TIER LATE THIS EVENING AND OVERNIGHT. IT IS POSSIBLE THAT SOME OF THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-042>045-062>065-SLZ022-024-091800- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 146 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-091800- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 146 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND POSSIBLY REACH EASTERN LAKE ERIE LATE THIS EVENING. IT IS POSSIBLE THAT SOME OF THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, Jul 8, 11:01 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1101 PM EDT FRI JUL 8 2016 NYZ019-020-090400- CATTARAUGUS-CHAUTAUQUA- 1101 PM EDT FRI JUL 8 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS AND SOUTHEASTERN CHAUTAUQUA COUNTIES... AT 1058 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED OVER WARREN AND SOUTHERN CHAUTAUQUA COUNTIES...MOVING EAST NORTHEAST AT 45 MPH. THIS AREA OF STORMS WILL AFFECT THE SOUTHERN HALF OF CATTARAUGUS COUNTY THROUGH 1 AM EDT. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... OLEAN...SALAMANCA...ALLEGANY STATE PARK...ASHFORD...ALLEGANY...ST. BONAVENTURE...WESTON MILLS...HINSDALE...GREAT VALLEY AND NEW ALBION. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 14 AND 27. TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. LAT...LON 4200 7912 4232 7911 4232 7832 4200 7833 TIME...MOT...LOC 0258Z 259DEG 39KT 4196 7936 4173 7879 RSH
Local storm report, Jul 9, 12:02 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1202 AM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 5 W ONOVILLE 42.03N 79.07W
07/08/2016 CHAUTAUQUA NY TRAINED SPOTTER
AWNINGS TORN OFF OF CAMPERS.
&&
EVENT NUMBER BUF1600944
WOODThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:41 PM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Wyoming | 64 min |
| Jul 8, 10:40 PM EDT | Special Weather Statement | BUF | Chautauqua | 35 min |
| Jul 8, 11:01 PM EDT | Special Weather Statement | BUF | Cattaraugus | 59 min |
| Jul 8, 11:23 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 52 min |
| Jul 9, 4:46 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 19 hr |
| Jul 9, 2:07 PM EDT | Special Weather Statement | BUF | Genesee | 53 min |
| Jul 9, 3:23 PM EDT | Special Marine Warning | BUF | 67 min | |
| Jul 9, 7:34 PM EDT | Special Marine Warning | BUF | 41 min |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.